Psycho-Babble Medication Thread 230768

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

Lex and change in feelings

Posted by tm on June 2, 2003, at 10:15:38

This is hard to decribe. I started to feel different last night when I went to bed. The anxiety feels different, I feel like I have a tightness in my chest. I know it's not my heart that's what started this whole mess for me. I feel like I'm a little kid and I have done something wrong. I truly have nothing to be scared of I'm in good shape at home and work. I do see the psy. doc. tomorrow and have a trip to go on Weds. that I have always enjoyed in the past. Any ideas? thanks Tim

 

Re: Lex and change in feelings tm

Posted by lil' jimi on June 2, 2003, at 12:07:09

In reply to Lex and change in feelings, posted by tm on June 2, 2003, at 10:15:38

hi tim!

you wrote:
>> This is hard to decribe. I started to feel different last night when I went to bed. The anxiety feels different, I feel like I have a tightness in my chest. I know it's not my heart that's what started this whole mess for me. I feel like I'm a little kid and I have done something wrong. I truly have nothing to be scared of I'm in good shape at home and work. I do see the psy. doc. tomorrow and have a trip to go on Weds. that I have always enjoyed in the past. Any ideas?
>> thanks Tim

..... as i recall you have been taking lexapro for ... less than 2 weeks, is it? .... not much more? .... which suggests the chect tightness is likely one of the adaptation SEs to me .... blkvettes had a heavy-duty post when this happened to him .... he had had his heart checked out previously too .... then later on leeran had some chest muscle cramps, i believe .... so this is Not an uncommon lex SE.

a regular bummer for anxiety types looking for relief from lex, is that lex seems to exacerbate anxiety as a temporary SE before it will provide relief from anxiety as its therapeutic benefit.

of course, checking with your doctor should be worthwhile as an exercise to relief your concerns AND to make your doc aware of the side effects you're enduring ..... doc's supposed to care ..... and he/she may have suggestions.

do take care of yourself .... worrying about you here .... your trip sounds like a big challenge and seems to be coming up before you can get beyond the SEs and way before the benefit of lex can help you===> YIKES! .... (sorry, i can imagine this isn't as helpful as i want to be .... but i do sympathize!)

as i understand, anxiety is new to you ....
do this: plan as many calming behaviors as you can as in order to build yourself an arsenal of them to bring to bear when you get stressed .... i expect you have been doing this, so maybe if you wrote then down, then you'd be able to use them even if you might freeze up.

for instance, breathing ... there are lots of stress-reducing breathing techniques, including yoga;
massage: consider the release from acu-massage of the palm or gently caressing the back of your hand ....
then there's visualizations
or
mantras
or
prayers
or
any comfort phrases which you could invoke for relief

anyway, you can get the idea ... before you have to leave, try researching on the net for techniques that can work for you.....

HANG IN THERE !!!!
and
TAKE CARE !!!! ....... <grin!>
~ jim

 

Re: Lex and change in feelings

Posted by tm on June 2, 2003, at 12:21:05

In reply to Re: Lex and change in feelings tm, posted by lil' jimi on June 2, 2003, at 12:07:09

> hi tim!
>
> you wrote:
> >> This is hard to decribe. I started to feel different last night when I went to bed. The anxiety feels different, I feel like I have a tightness in my chest. I know it's not my heart that's what started this whole mess for me. I feel like I'm a little kid and I have done something wrong. I truly have nothing to be scared of I'm in good shape at home and work. I do see the psy. doc. tomorrow and have a trip to go on Weds. that I have always enjoyed in the past. Any ideas?
> >> thanks Tim
>
> ..... as i recall you have been taking lexapro for ... less than 2 weeks, is it? .... not much more? .... which suggests the chect tightness is likely one of the adaptation SEs to me .... blkvettes had a heavy-duty post when this happened to him .... he had had his heart checked out previously too .... then later on leeran had some chest muscle cramps, i believe .... so this is Not an uncommon lex SE.
>
> a regular bummer for anxiety types looking for relief from lex, is that lex seems to exacerbate anxiety as a temporary SE before it will provide relief from anxiety as its therapeutic benefit.
>
> of course, checking with your doctor should be worthwhile as an exercise to relief your concerns AND to make your doc aware of the side effects you're enduring ..... doc's supposed to care ..... and he/she may have suggestions.
>
> do take care of yourself .... worrying about you here .... your trip sounds like a big challenge and seems to be coming up before you can get beyond the SEs and way before the benefit of lex can help you===> YIKES! .... (sorry, i can imagine this isn't as helpful as i want to be .... but i do sympathize!)
>
> as i understand, anxiety is new to you ....
> do this: plan as many calming behaviors as you can as in order to build yourself an arsenal of them to bring to bear when you get stressed .... i expect you have been doing this, so maybe if you wrote then down, then you'd be able to use them even if you might freeze up.
>
> for instance, breathing ... there are lots of stress-reducing breathing techniques, including yoga;
> massage: consider the release from acu-massage of the palm or gently caressing the back of your hand ....
> then there's visualizations
> or
> mantras
> or
> prayers
> or
> any comfort phrases which you could invoke for relief
>
> anyway, you can get the idea ... before you have to leave, try researching on the net for techniques that can work for you.....
>
> HANG IN THERE !!!!
> and
> TAKE CARE !!!! ....... <grin!>
> ~ jim

Thanks Jim I thought you would be the one to know. I did not pay attention to my exact start date, but I will get that tomorrow. The psy. doc. visit has been scheduled for a couple of weeks since I knew I would be leaving and I might be able to get some last minute intructions or guidence from the doc. Did take.5 Xanax and went to lunch with my normal group and it has backed off some what.
Thanks Tim

 

Re: Lex and change in feelings tm

Posted by lil' jimi on June 2, 2003, at 12:43:38

In reply to Re: Lex and change in feelings, posted by tm on June 2, 2003, at 12:21:05

hey tim,

you have been taking lex longer than i thought .... you should/may be getting past the beginner's SEs, i hope (!).... sounds like you are handling it well ..... at least the timing is not as bad as i feared.

i wanted to reiterate the value of good breathing techniques:
as anxiety makes us tense up, there's the unnatural tendency for it to seize the diaphram and then force a very low, shallow breathing which makes everything worse .... you're like suffocating yourself .... it is possible for this to lend to stress feedback through your chest muscles .... which could tense up the diaphram more ... et cetera ....

let several long slow very deep breaths serve to stretch out your diaphram, release the tension, and let you relax ..... as you exhale feel the tension leave your diaphram and let it flow out of you .....

just a thought .

..... i'm still convinced the chest tightness is a lex SE.

TAKE CARE !!!!
~ jim

 

Re: Lex and change in feelings

Posted by theo on June 2, 2003, at 15:09:07

In reply to Lex and change in feelings, posted by tm on June 2, 2003, at 10:15:38

I know it's hard to try to ignore the side effects, trying to think positive that they should go away soon, but that is the best advice I can share from my experience with initial side effects of Lexapro. It's like the new SSRI with an initiation "hell week", or weeks actually. Anyhow if you be patient relief will hopefully be right around the corner!

 

Re: Lex and change in feelings

Posted by Kathii on June 2, 2003, at 19:13:14

In reply to Re: Lex and change in feelings, posted by theo on June 2, 2003, at 15:09:07

I had the same feelings of "being in trouble" a few weeks into Lex therapy. I noticed an increase in my anxiety levels initially, then they backed off. I did the same thing with the Xanax, just took it as needed to get through the SEs.
For the muscle tightness try an ointment - like Flexall - one that heats up, it'll help relax you, and for me that helped reduce the anxiety. I use a generic cream - cheaper and works just as well - just check the ingredient list.

 

Re: Lex and change in feelings - TM

Posted by Mariposa on June 3, 2003, at 8:38:34

In reply to Re: Lex and change in feelings, posted by tm on June 2, 2003, at 12:21:05

I also experienced an increase in anxiety and depression around weeks 4-5. I almost quit because I thought the Lex was not working. My Doc increased dose from 5mg to 10mg and the anxiety and depression gradually went away. Hopefully, if you stick with it, your anxiety will also lessen with a little more time.

HANG IN THERE< WE'RE ALL PULLING FOR YOU!!!


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.